Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 256, NWS Sioux Falls, SD

June 26, 2001Dakota County, Dixon County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 2001, 4:59 AM CDT for Dakota County, Dixon County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2001, 4:59 AM CDT (09:59 UTC)
Expired
Jun 26, 2001, 5:30 AM CDT
In force
31 min
Issued by
NWS Sioux Falls, SD
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dakota County, NE, Dixon County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 261001
SVRFSD
NEC043-051-261030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 AM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DAKOTA COUNTY IN NORTHEAST NEBRASKA
  SOUTHEAST DIXON COUNTY IN NORTHEAST NEBRASKA

* UNTIL 530 AM CDT

* AT 459 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WAKEFIELD...OR ABOUT 22 MILES SOUTH OF
  PONCA...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EMERSON AROUND 510 AM CDT
  HOMER AROUND 530 AM CDT

A TRAINED WEATHER SPOTTER REPORTED GOLF mBALL SIZE A WAKEFIELD AT 450 
AM CDT.  

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 4235 9692 4217 9693 4214 9646 4236 9644

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:00 AM CDT, 59 minutes earlier.

Area forecast discussion, Jun 26, 4:00 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD...UPDATED
400 AM CDT TUE JUN 26 2001

UPDATED...LINE OF WDLY SCTD TSTMS HAV DVLPD QUICKLY ON JET JUST TO
SE OF FSD FROM SW MN THRU NW IA INTO NERN NE...ALSO SOME TSTMS BY
MHE. NO BIG CHNGS TO ZNS JUST REWORDG.

GOING MORE WITH AVN THIS MRNG WITH ITS HANDLING OF CRNT CNDTNS. FNT
WILL SAG A LTL FURTHER SE TDA INTO SE SD AND SW MN TO N OF FSD BFR
HANGING UP AS UPR RDG STAYS OVR NRN PLAINS. PCP OVR CNTRL NE TRYING
TO MOVE NE WITH LOW LVL JET BUT HAVG A HARD STAYG TOGETHER WITH MID
LVL CAP. MDLS SHWG WAVE MOVG NE IN FLOW ALONG FNT TDA WCH SHLD
PRODUCE SOME SCTD TSTMS ALNG AND NW OF FNT OVR WRN AND CNTRL PARTS
OF CWA. WILL HAV A LOWER POPS IN ERN AREAS OF NW IA AND SW MN IN
CASE SOMETHING WANTS TO DVLP AS CAP WEAKENS AND WEAK JET. FNTL BNDRY
PSHG BACK N AND WEAKNG THIS EVE. WILL DRP MNTN OF PCP IN MUCH OF NW
IA TNGT AND ONLY HAV EVE TSTMS OVR ALL BUT SW ZNS. SOME WEAK LIFT IN
SWRN AREAS AFT MDNGT AS FNT CONTS TO WEAKEN...WILL WORD TSTMS FOR
TNGT. WED LOOKS TO BE DRY WITH RDG OVR NRN PLAINS AND FNTL BNDRY TO
N OF CWA. AGN STAY CLOSE TO FWC TEMPS. IN EXTENDED...DROPED CHC OF
PCP OVR NW IA FOR THU AND THU NGT BUT REST OF EXTENDED UNCHNAGED.

.FSD...NONE
WB

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.